MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Increased Pump Speed (1501); Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that a while back, a patient was on support having a brief pump stop where the speed and flow both went to 0 simultaneously for a couple of seconds and then returned to baseline without intervention.Once it occurred twice on the patient, the motor, console, and flow probe were exchanged and sent for evaluation (which came back good).The same thing happened again this past weekend.The patient's speed and flow went to 0 for reportedly 6 seconds and then back to baseline.The nurse reported that the pump running sound disappeared as if it truly stopped during that time.It was noted that the patient had a pump exchange while on support on (b)(6) 2023 with oxygenator removal and that the nurses noticed that this pump was more ¿loose¿ than previous pumps.The patient was still on the same pump, but equipment had been changed when this happened previously.Related manufacturer reference number: mrn # 3003306248-2024-00002, 2916596-2024-00137.
 
Event or Problem Description
It was reported that a while back, the patient was on support and had a brief pump stop where the speed and flow both went to 0 simultaneously for a couple of seconds and then returned to baseline without intervention.After it occurred a second time, the motor, console, and flow probe were exchanged and sent for evaluation which the customer stated came back good.On (b)(6) 2023 it was reported that the same thing had happened again over the weekend.The patient's speed and flow went to 0 for reportedly 6 seconds and then back to baseline.The nurses did not notice any out of the ordinary alarms, except for the no flow on the flow graph that was about 6 seconds.The flow went back to baseline without any intervention by nursing.The nurse reported that the pump running sound disappeared as if it truly stopped during that time.Additionally, it was reported the patient had received a new pedimag pump on (b)(6) 2023, and the account noted that the new pump felt more ¿loose¿ than previous pumps.There were no adverse patient consequences.The patient remained stable on the same pedimag pump as of (b)(6) 2024.This report captures the report of the new pump feeling loose on (b)(6) 2023.
 
Additional Manufacturer Narrative
Section g3: initial report correction.G3 - date received by manufacturer for the initial report should be corrected to 27dec2023.Section b3: corrected.Section d1: corrected.Section d2b: corrected.Section d4: corrected.Manufacturer¿s investigation conclusion: the report of the pedimag blood pump feeling loose could not be confirmed as no product was returned for evaluation, and a specific cause for the reported event was unable to be determined.Review of the downloaded log file from the returned centrimag console confirmed the reported system stop; however, a specific cause for this finding could not be conclusively determined through this evaluation.The patient received a new pedimag pump on (b)(6) 2023, and the account noted that the new pump felt more ¿loose¿ than previous pumps.The account reported on (b)(6) 2023 that pump speed and flow went to 0 simultaneously for approximately 6 seconds with no pump running sound before returning to baseline.Pump speed and flow decreasing to 0 had occurred multiple times on the same pump despite exchanging the console, motor, and flow probe.There were no adverse patient consequences.The patient remained stable on the same pedimag pump as of (b)(6)2024.Log files retrieved from the returned console found applicable data on (b)(6)2023 that was reviewed.Three transient pump stop events were captured and resolved over approximately 2 minutes on 27dec2023.The pump stop events were associated with the system alerting f3: flow below minimum and m5: set pump speed not reached with speed reading 0 revolutions per minute (rpm) and flow reading near 0 liters per minute (lpm).There were no other notable alarms or events captured in the reviewed data.The pedimag pump was not returned for evaluation.Review of the device history records for the centrimag blood pump, lot #l08259-lb7, revealed no deviations from manufacturing or quality assurance specifications.The pedimag blood pump instructions for use (ifu), rev c is currently available and contains the following additional warnings and cautions: ifu warning #12: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the blood pump is properly locked into the centrimag motor.Ifu caution #15: always have a spare blood pump, back-up console, motor, and accessories available for change out.The section titled ¿blood pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the blood pump on the centrimag motor, remove the blood pump from the inner tray and insert the blood pump into the motor receptacle.Place the bottom of the blood pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the blood pump with the fittings on the motor receptacle.Rotate the blood pump counterclockwise until the blood pump locks securely into place.Thread the retaining screw clockwise to secure in place.The blood pump must be fully seated into the receptacle to function properly.The section titled ¿emergency back-up equipment¿ states that a sterile back-up blood pump circuit and priming accessories must be available.The 2nd generation centrimag system operating manual (rev.M) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." section 12.1 entitled "appendix i ¿ console alarms and alerts" in this ifu contains a list of console alarms and alerts as well as appropriate operator response to these events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18465034
Report Number3003306248-2024-00001
Device Sequence Number7192040
Product Code QNR
UDI-Device Identifier07640135140634
UDI-Public(01)07640135140634(10)L08259-LB7(17)251123(11)230605
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Model Number201-90052
Device Catalogue Number201-90052
Device Lot NumberL08259-LB7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer08/11/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexMale
Patient Weight5 KG